# SDR CHQA000490

- Difficulty date: May 17, 2004
- Submitted: May 21, 2004
- Operation: Air carrier
- Aircraft: N291SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145486
- Aircraft time: 7,536 hours, 5,797 cycles
- Engine: Allsn AE3007A
- Engine time: 7,536 hours, 5,797 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Smoke
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

FLT 3090 CREW REPORTS, RECEIVED LAV SMOKE WARNING DURING CLIMBOUT OF DCA AND FLT ATTENDANT REPORTED SMOKE IN THE LAV AREA.  RETURNED TO FIELD AND LANDED WITHOUT INCIDENT.  FIRE DEPT REPORTS NO VISUAL SIGNS OF SMOKE AND NO SCENT.   MX REPORTS, PERFORMED PNEUMATIC RUNS AND HAD NO LAV SMOKE INDICATION, PERFORMED H/P RUNS, NO SIGNS OF OIL CONSUMPTION, PERFORMED VISUAL INSP FOR  OIL LEAKS EXTERNALLY.  MX REMOVED FLOORBOARDS TO CHECK FOR LEAKS, NO INDICATION.  PERFORMED TEST FLIGHT, OPS CHECK GOOD.  AFTER FERRYING THE AIRCRAFT TO IND FOR THOROUGH INVESTIGATION, THE CAUSE WAS ISOLATED TO NR 1 ENGINE AND WAS REPLACED.  AIRCRAFT WAS RETURNED TO SERVICE.
